Polycyclic annular lesion masquerading as lupus erythematosus and emerging as tinea faciei incognito

Heesang Kye, Dai Hyun Kim, Soo-Hong Seo, Hyo Hyun Ahn, Young Chul Kye, Jae Eun Choi

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Tinea incognito is a dermatophytic infection induced by immunosuppressive agents that lacks the classic features of a typical fungal infection. Although the treatment of tinea incognito is simple and relatively easy, its clinical manifestation varies and can masquerade as various skin disorders, causing misdiagnosis and thus preventing prompt and appropriate treatment. Here, we report an interesting case of tinea incognito occurring after topical steroid administration in an immunosuppressed patient with dermatitis artefacta. A 40- year-old female patient who had been taking systemic glucocorticoid for 4 years for chronic inflammatory demyelinating polyneuropathy presented with itching multiple erythematous erosive lesions on the face and upper chest for 2 months. Initial biopsy produced nonspecific findings. The skin lesion was aggravated and became polycyclic and erythematous; after azathioprine was added, her chronic inflammatory demyelinating polyneuropathy became aggravated. A second biopsy confirmed hyphae in the cornified layer. Complete remission was achieved after admonishing oral terbinafine and topical amorolfine.

Original languageEnglish
Pages (from-to)322-325
Number of pages4
JournalAnnals of Dermatology
Volume27
Issue number3
DOIs
Publication statusPublished - 2015 Jan 1

Fingerprint

Tinea
Chronic Inflammatory Demyelinating Polyradiculoneuropathy
terbinafine
Biopsy
Topical Administration
Skin
Hyphae
Mycoses
Azathioprine
Dermatitis
Pruritus
Immunosuppressive Agents
Diagnostic Errors
Glucocorticoids
Thorax
Steroids
Therapeutics
Infection

Keywords

  • Immunosuppressive agents
  • Tinea faciei
  • Tinea incognito

ASJC Scopus subject areas

  • Dermatology

Cite this

Polycyclic annular lesion masquerading as lupus erythematosus and emerging as tinea faciei incognito. / Kye, Heesang; Kim, Dai Hyun; Seo, Soo-Hong; Ahn, Hyo Hyun; Kye, Young Chul; Choi, Jae Eun.

In: Annals of Dermatology, Vol. 27, No. 3, 01.01.2015, p. 322-325.

Research output: Contribution to journalArticle

@article{a253bb78113141979c329b621f107305,
title = "Polycyclic annular lesion masquerading as lupus erythematosus and emerging as tinea faciei incognito",
abstract = "Tinea incognito is a dermatophytic infection induced by immunosuppressive agents that lacks the classic features of a typical fungal infection. Although the treatment of tinea incognito is simple and relatively easy, its clinical manifestation varies and can masquerade as various skin disorders, causing misdiagnosis and thus preventing prompt and appropriate treatment. Here, we report an interesting case of tinea incognito occurring after topical steroid administration in an immunosuppressed patient with dermatitis artefacta. A 40- year-old female patient who had been taking systemic glucocorticoid for 4 years for chronic inflammatory demyelinating polyneuropathy presented with itching multiple erythematous erosive lesions on the face and upper chest for 2 months. Initial biopsy produced nonspecific findings. The skin lesion was aggravated and became polycyclic and erythematous; after azathioprine was added, her chronic inflammatory demyelinating polyneuropathy became aggravated. A second biopsy confirmed hyphae in the cornified layer. Complete remission was achieved after admonishing oral terbinafine and topical amorolfine.",
keywords = "Immunosuppressive agents, Tinea faciei, Tinea incognito",
author = "Heesang Kye and Kim, {Dai Hyun} and Soo-Hong Seo and Ahn, {Hyo Hyun} and Kye, {Young Chul} and Choi, {Jae Eun}",
year = "2015",
month = "1",
day = "1",
doi = "10.5021/ad.2015.27.3.322",
language = "English",
volume = "27",
pages = "322--325",
journal = "Annals of Dermatology",
issn = "1013-9087",
publisher = "Korean Dermatological Association",
number = "3",

}

TY - JOUR

T1 - Polycyclic annular lesion masquerading as lupus erythematosus and emerging as tinea faciei incognito

AU - Kye, Heesang

AU - Kim, Dai Hyun

AU - Seo, Soo-Hong

AU - Ahn, Hyo Hyun

AU - Kye, Young Chul

AU - Choi, Jae Eun

PY - 2015/1/1

Y1 - 2015/1/1

N2 - Tinea incognito is a dermatophytic infection induced by immunosuppressive agents that lacks the classic features of a typical fungal infection. Although the treatment of tinea incognito is simple and relatively easy, its clinical manifestation varies and can masquerade as various skin disorders, causing misdiagnosis and thus preventing prompt and appropriate treatment. Here, we report an interesting case of tinea incognito occurring after topical steroid administration in an immunosuppressed patient with dermatitis artefacta. A 40- year-old female patient who had been taking systemic glucocorticoid for 4 years for chronic inflammatory demyelinating polyneuropathy presented with itching multiple erythematous erosive lesions on the face and upper chest for 2 months. Initial biopsy produced nonspecific findings. The skin lesion was aggravated and became polycyclic and erythematous; after azathioprine was added, her chronic inflammatory demyelinating polyneuropathy became aggravated. A second biopsy confirmed hyphae in the cornified layer. Complete remission was achieved after admonishing oral terbinafine and topical amorolfine.

AB - Tinea incognito is a dermatophytic infection induced by immunosuppressive agents that lacks the classic features of a typical fungal infection. Although the treatment of tinea incognito is simple and relatively easy, its clinical manifestation varies and can masquerade as various skin disorders, causing misdiagnosis and thus preventing prompt and appropriate treatment. Here, we report an interesting case of tinea incognito occurring after topical steroid administration in an immunosuppressed patient with dermatitis artefacta. A 40- year-old female patient who had been taking systemic glucocorticoid for 4 years for chronic inflammatory demyelinating polyneuropathy presented with itching multiple erythematous erosive lesions on the face and upper chest for 2 months. Initial biopsy produced nonspecific findings. The skin lesion was aggravated and became polycyclic and erythematous; after azathioprine was added, her chronic inflammatory demyelinating polyneuropathy became aggravated. A second biopsy confirmed hyphae in the cornified layer. Complete remission was achieved after admonishing oral terbinafine and topical amorolfine.

KW - Immunosuppressive agents

KW - Tinea faciei

KW - Tinea incognito

UR - http://www.scopus.com/inward/record.url?scp=84930586253&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84930586253&partnerID=8YFLogxK

U2 - 10.5021/ad.2015.27.3.322

DO - 10.5021/ad.2015.27.3.322

M3 - Article

AN - SCOPUS:84930586253

VL - 27

SP - 322

EP - 325

JO - Annals of Dermatology

JF - Annals of Dermatology

SN - 1013-9087

IS - 3

ER -